Alert archive / South Carolina / High Wind Warnings in 2016

High Wind Warning 2, NWS Columbia, SC

October 7, 20166 counties in South Carolina

NWS Columbia, SC issued this high wind warning at Oct 7, 2016, 12:00 PM EDT for 6 counties in South Carolina. It took effect at Oct 7, 2016, 8:00 PM EDT. It was in force for 17 hr. 30 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 7, 2016, 12:00 PM EDT (16:00 UTC)
In effect from
Oct 7, 2016, 8:00 PM EDT
Expired
Oct 8, 2016, 12:52 PM EDT
In force
17 hr
Issued by
NWS Columbia, SC

Counties Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC, Lee County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 52 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 12:00 AM EDTNON-TSTM WND GST 50Turbeville, SCCLARENDON CO DISPATCH REPORTED TREES DOWN IN TURBEVILLE.
Oct 8, 2:52 AM EDTNON-TSTM WND GST 501 Se Denmark, SCBAMBERG CO EOC REPORTED SEVERAL TREES DOWN ALONG VOORHEES RD BETWEEN DENMARK AND BAMBERG. .
Oct 8, 4:30 AM EDTNON-TSTM WND DMG2 E Millwood, SCLARGE LIMB BLOWN DOWN AT MCCRAY'S MILL ROAD AND COOK STREET.
Oct 8, 5:15 AM EDTNON-TSTM WND DMG5 Sse Manning, SCSCHP REPORTS TREES IN ROADWAY RACCOON ROAD AT TRAFFIC CIRCLE.
Oct 8, 5:30 AM EDTNON-TSTM WND DMG3 W Denmark, SCSCHP REPORTS TREE IN ROADWAY SC-70 AT GHENTS BRANCH RD.
Oct 8, 5:48 AM EDTNON-TSTM WND DMG8 Nw Brookdale, SCSCHP REPORTS TREE IN ROADWAY KENNERLY ROAD AT TIMBER LANE.
Oct 8, 5:52 AM EDTNON-TSTM WND DMG8 W Saint Matthews, SCSCHP REPORTS TREE IN ROADWAY 1654 MURPH MILL RD.
Oct 8, 6:06 AM EDTNON-TSTM WND DMG5 Wnw Kline, SCSCHP REPORTS TREE IN ROADWAY ON HUNTER DRIVE IN BARNWELL COUNTY,.
Oct 8, 6:13 AM EDTNON-TSTM WND GST 611 Nw Cherryvale, SCSHAW AFB REPORTED A WIND GUST OF 61 MPH AT 613 AM THIS MORNING.
Oct 8, 7:11 AM EDTNON-TSTM WND DMG7 W Saint Matthews, SCSCHP REPORTS LINES DOWN IN ROADWAY I-26 AT NEW HOPE OVERPASS.
Oct 8, 7:15 AM EDTNON-TSTM WND GST 493 Nnw Mulberry, SCSUMTER COUNTY AIRPORT AWOS REPORTED AT WIND GUST OF 49 MPH. .
Oct 8, 8:00 AM EDTHEAVY RAIN 102 Sse Manning, SCCOCORAHS STATION 1 SE MANNING /SC-CD-6/.
Oct 8, 8:00 AM EDTHEAVY RAIN 118 Ese Summerton, SCCOCORAHS STATION MANNING 8.2 S /SC-CD-2/.
Oct 8, 8:29 AM EDTNON-TSTM WND DMGElko, SCSCHP REPORTS DOWNED TREES CHARLESTON STREET AT THOMPSON STREET.
Oct 8, 9:15 AM EDTFLASH FLOOD1 Nnw Cameron, SCSCHP REPORTED ROADWAY WASHOUT AT 110029 OLD STATE ROAD. .
Oct 8, 9:30 AM EDTFLOODSumter, SCREPORT OF CLOSED ROADS IN THE SASSAFRASS COMMUNITY DUE TO WATER IN ROADWAY.
Oct 8, 9:30 AM EDTFLASH FLOOD1 Ne Sumter, SCSUMTER ITEM NEWSPAPER REPORTS HWY 521 AT PIKE ROAD IMPASSABLE DUE TO FLOODING EXTENDING BACK TOWARD THE MARKET STREET AREA.
Oct 8, 9:30 AM EDTFLASH FLOOD2 Ene Millwood, SCSUMTER ITEM NEWSPAPER REPORTED LIBERTY STREET AT SWAN LAKE GARDENS PARTIALLY OBSTRUCTED DUE TO WATER OVER THE ROADWAY.
Oct 8, 9:30 AM EDTNON-TSTM WND DMG1 Ene Millwood, SCSUMTER ITEM NEWSPAPER REPORTED W. OAKLAND ST BEHIND SWAN LAKE GARDENS CLOSED DUE TO FLOODING AND DOWNED LINES.
Oct 8, 9:30 AM EDTNON-TSTM WND DMG1 Nne Sumter, SCSUMTER ITEM NEWSPAPER REPORTED TREE DOWN AT 109 HARPER STREET.
Oct 8, 9:30 AM EDTNON-TSTM WND DMG1 S Mulberry, SCSUMTER ITEM NEWSPAPER REPORTED DOWNED TREE AND POWER LINES...INTERSECTION BOWMAN AND CHARLOTTE STREETS.
Oct 8, 9:30 AM EDTNON-TSTM WND DMG2 Ene Millwood, SCSUMTER ITEM NEWSPAPER REPORTED DOWNED TREE IN ROADWAY. HAMPTON AVE AND GUIGNARD DR.
Oct 8, 9:30 AM EDTNON-TSTM WND DMG2 Ssw Mulberry, SCNEWSPAPER REPORT OF 2000 TO 2500 POWER OUTAGES IN SUMTER.
Oct 8, 9:55 AM EDTFLASH FLOOD4 Nne Elloree, SCSCHP ROADWAY FLOODING ON STUMP HOLE ROAD.
Oct 8, 10:35 AM EDTNON-TSTM WND GST 527 S Manning, SCSANTEE COOPER REGIONAL AIRPORT SOUTH OF MANNING REPORTED A WIND GUST OF 52 MPH. .
Oct 8, 10:38 AM EDTFLASH FLOOD1 Ese Sumter, SCSUMTER ITEM REPORTED ROADWAY CLOSURE THEATER DRIVE AT WISE DRIVE DUE TO WATER IN ROADWAY.
Oct 8, 11:10 AM EDTNON-TSTM WND DMG1 Sw Bamberg, SCSCHP REPORTED TREES DOWN AT US 601 AND US 301.
Oct 8, 11:34 AM EDTNON-TSTM WND GST 621 Nw Cherryvale, SCSHAW AIR FORCE BASE IN SUMTER MEASURED A WIND GUST OF 62 MPH AT 1134 AM THIS MORNING. .
Oct 8, 12:00 PM EDTFLASH FLOOD6 N Elloree, SCCALHOUN COUNTY EMERGENCY MANAGER REPORTED GOOD HOPE ROAD WASHED OUT NEAR HWY. 267, MCCORDS FERRY ROAD. .
Oct 8, 12:28 PM EDTHEAVY RAIN 10.753 W Blackville, SCMESONET STATION 2 W BLACKVILLE /E5065/.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 4.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

811 
WWUS72 KCAE 071600
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1200 PM EDT FRI OCT 7 2016

SCZ029-031-035>038-041-080100-
/O.UPG.KCAE.WI.Y.0004.161008T0000Z-161009T0600Z/
/O.NEW.KCAE.HW.W.0002.161008T0000Z-161009T0600Z/
LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...BISHOPVILLE...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
1200 PM EDT FRI OCT 7 2016

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT
SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...TONIGHT THROUGH LATE SATURDAY NIGHT.

* WINDS...TROPICAL STORM STRENGTH WINDS SUSTAINED NEAR 40 MPH WITH
  HIGHER GUSTS.

* IMPACTS...SOME DAMAGE TO ROOFING AND SIDING MATERIALS... ALONG
  WITH DAMAGE TO PORCHES...AWNINGS...CARPORTS...AND SHEDS. MOBILE
  HOMES DAMAGED...ESPECIALLY IF UNANCHORED. UNSECURED LIGHTWEIGHT
  OBJECTS BECOME DANGEROUS PROJECTILES. COMBINED WITH THE HEAVY
  RAIN EXPECTED...TREES MAY FALL DOWN. TRAVEL BY VEHICLE WILL BECOME
  DIFFICULT...ESPECIALLY IN HIGH PROFILE TRUCKS. INCREASING DANGER
  OF DEATH OR INJURY FROM FALLING OBJECTS SUCH AS TREES OR
  ELECTRIC WIRES OUTSIDE. SCATTERED POWER AND COMMUNICATIONS
  OUTAGES CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

GAZ064-065-077-SCZ015-016-020>022-025>028-030-080100-
/O.CON.KCAE.WI.Y.0004.161008T0000Z-161009T0600Z/
COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-
KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN-
INCLUDING THE CITIES OF...MARTINEZ...EVANS...HEPHZIBAH...
WAYNESBORO...LANCASTER...ELGIN...LANCASTER MILL...CHERAW...
PAGELAND...NEWBERRY...WINNSBORO...WINNSBORO MILLS...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...
OAK GROVE...COLUMBIA...AIKEN...NORTH AUGUSTA
1200 PM EDT FRI OCT 7 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT SUNDAY...

* TIMING...FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT.

* WINDS...SUSTAINED WINDS OF 30 TO 35 MPH WITH GUST TO 45 MPH.

* IMPACTS...DIFFICULTY DRIVING FOR HIGH PROFILE VEHICLES. 
  WEAKENED TREES MAY FALL AND LARGE LIMBS MAY BREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
009 
WWUS72 KCAE 080052
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
852 PM EDT FRI OCT 7 2016

SCZ029-031-035>038-041-081000-
/O.CON.KCAE.HW.W.0002.000000T0000Z-161009T0600Z/
LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...BISHOPVILLE...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
852 PM EDT FRI OCT 7 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* TIMING...TONIGHT THROUGH LATE SATURDAY NIGHT.

* WINDS...TROPICAL STORM STRENGTH WINDS SUSTAINED NEAR 40 MPH 
  WITH HIGHER GUSTS. 

* IMPACTS...SOME DAMAGE TO ROOFING AND SIDING MATERIALS... ALONG 
  WITH DAMAGE TO PORCHES...AWNINGS...CARPORTS...AND SHEDS. 
  MOBILE HOMES DAMAGED...ESPECIALLY IF UNANCHORED. UNSECURED 
  LIGHTWEIGHT OBJECTS BECOME DANGEROUS PROJECTILES. COMBINED 
  WITH THE HEAVY RAIN EXPECTED...TREES MAY FALL DOWN. TRAVEL BY 
  VEHICLE WILL BECOME DIFFICULT...ESPECIALLY IN HIGH PROFILE 
  TRUCKS. INCREASING DANGER OF DEATH OR INJURY FROM FALLING 
  OBJECTS SUCH AS TREES OR ELECTRIC WIRES OUTSIDE. SCATTERED 
  POWER AND COMMUNICATIONS OUTAGES CAN BE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

GAZ064-065-077-SCZ015-016-020>022-025>028-030-081000-
/O.CON.KCAE.WI.Y.0004.000000T0000Z-161009T0600Z/
COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-
KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN-
INCLUDING THE CITIES OF...MARTINEZ...EVANS...HEPHZIBAH...
WAYNESBORO...LANCASTER...ELGIN...LANCASTER MILL...CHERAW...
PAGELAND...NEWBERRY...WINNSBORO...WINNSBORO MILLS...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...
OAK GROVE...COLUMBIA...AIKEN...NORTH AUGUSTA
852 PM EDT FRI OCT 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* TIMING...TONIGHT THROUGH LATE SATURDAY NIGHT.

* WINDS...SUSTAINED WINDS OF 30 TO 35 MPH WITH GUST TO 45 MPH.

* IMPACTS...DIFFICULTY DRIVING FOR HIGH PROFILE VEHICLES. 
  WEAKENED TREES MAY FALL AND LARGE LIMBS MAY BREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
783 
WWUS72 KCAE 080847
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
447 AM EDT SAT OCT 8 2016


SCZ029-031-035>038-041-081700-
/O.CON.KCAE.HW.W.0002.000000T0000Z-161009T0600Z/
LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...BISHOPVILLE...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
447 AM EDT SAT OCT 8 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* TIMING...TODAY INTO TONIGHT.

* WINDS...TROPICAL STORM STRENGTH WINDS SUSTAINED NEAR 40 MPH 
  WITH HIGHER GUSTS. 

* IMPACTS...SOME DAMAGE TO ROOFING AND SIDING MATERIALS... ALONG 
  WITH DAMAGE TO PORCHES...AWNINGS...CARPORTS...AND SHEDS. 
  MOBILE HOMES DAMAGED...ESPECIALLY IF UNANCHORED. UNSECURED 
  LIGHTWEIGHT OBJECTS BECOME DANGEROUS PROJECTILES. COMBINED 
  WITH THE HEAVY RAIN EXPECTED...TREES MAY FALL DOWN. TRAVEL BY 
  VEHICLE WILL BECOME DIFFICULT...ESPECIALLY IN HIGH PROFILE 
  TRUCKS. INCREASING DANGER OF DEATH OR INJURY FROM FALLING 
  OBJECTS SUCH AS TREES OR ELECTRIC WIRES OUTSIDE. SCATTERED 
  POWER AND COMMUNICATIONS OUTAGES CAN BE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

GAZ064-065-077-SCZ015-016-020>022-025>028-030-081700-
/O.CON.KCAE.WI.Y.0004.000000T0000Z-161009T0600Z/
COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-
KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN-
INCLUDING THE CITIES OF...MARTINEZ...EVANS...HEPHZIBAH...
WAYNESBORO...LANCASTER...ELGIN...LANCASTER MILL...CHERAW...
PAGELAND...NEWBERRY...WINNSBORO...WINNSBORO MILLS...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...
OAK GROVE...COLUMBIA...AIKEN...NORTH AUGUSTA
447 AM EDT SAT OCT 8 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* TIMING...TODAY INTO TONIGHT.

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUST TO 45 MPH.

* IMPACTS...DIFFICULTY DRIVING FOR HIGH PROFILE VEHICLES. 
  WEAKENED TREES MAY FALL AND LARGE LIMBS MAY BREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
328 
WWUS72 KCAE 081652
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1252 PM EDT SAT OCT 8 2016

SCZ029-031-035>038-041-090600-
/O.CAN.KCAE.HW.W.0002.000000T0000Z-161009T0600Z/
/O.EXA.KCAE.WI.Y.0004.000000T0000Z-161009T0600Z/
LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...BISHOPVILLE...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
1252 PM EDT SAT OCT 8 2016

...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT SUNDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUST TO 45 MPH.

* IMPACTS...DIFFICULTY DRIVING FOR HIGH PROFILE VEHICLES. 
  WEAKENED TREES MAY FALL AND LARGE LIMBS MAY BREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GAZ064-065-077-SCZ015-016-020>022-025>028-030-090600-
/O.CON.KCAE.WI.Y.0004.000000T0000Z-161009T0600Z/
COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-
KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN-
INCLUDING THE CITIES OF...MARTINEZ...EVANS...HEPHZIBAH...
WAYNESBORO...LANCASTER...ELGIN...LANCASTER MILL...CHERAW...
PAGELAND...NEWBERRY...WINNSBORO...WINNSBORO MILLS...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...
OAK GROVE...COLUMBIA...AIKEN...NORTH AUGUSTA
1252 PM EDT SAT OCT 8 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUST TO 45 MPH.

* IMPACTS...DIFFICULTY DRIVING FOR HIGH PROFILE VEHICLES. 
  WEAKENED TREES MAY FALL AND LARGE LIMBS MAY BREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this high wind warning went out at Oct 7, 6:54 AM EDT, 5 hours 6 minutes earlier.

Area forecast discussion, Oct 7, 6:54 AM EDT, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
654 AM EDT FRI OCT 7 2016

.SYNOPSIS...
The surface pressure ridge extending into the forecast area from
the north will weaken while an inverted trough remains near the
Georgia and South Carolina coast. Hurricane Matthew is forecast to
move northward off the Georgia coast tonight then move northeast
off the South Carolina coast Saturday before moving farther out to
sea Saturday night. Strong winds and periods of heavy rain is
possible. Cool and dry high pressure will settle over the region
early next week. Please see the latest advisory from the National
Hurricane Center.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Hurricane Matthew will be moving north-northwest near or over the
east coast of the Florida peninsula today. Easterly wind flow
pattern will help to draw Atlantic moisture inland in advance of
Hurricane Matthew. Regional radar this morning shows scattered
showers moving from to east west into the Midlands and Pee Dee
regions associated with moisture flux into the area and isentropic
lift. Precipitable water values will increase throughout the day
with values around 2.0 inches west to near 2.3 inches east by this
evening. High resolution models show mainly scattered showers
through midday and show increasing coverage from the southeast
this afternoon/evening as rain bands associated with the northern
periphery of Matthew move into the forecast area. Moderate to
heavy rain will be possible. A Flash Flood Watch for a large
portion of the forecast area is in effect. Winds will gradually
increase through the day but will generally be around 15 to 25 mph
with gusts around 25 to 35 mph. The highest winds will be in the
eastern Midlands this afternoon and evening. Cloud cover and
rainfall will promote high temperatures in the mid to upper 70s
this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
Strong easterly flow tonight will bring Atlantic moisture inland in
advance of Hurricane Matthew. The latest NHC forecast has Matthew a
category 3 hurricane off the GA coast tonight, then a category 2
hurricane off the SC coast by Saturday morning. Still expect
rainbands to cross the area tonight into Saturday bringing copious
rainfall amounts. Have indicated categorical pops tonight into
Saturday. Storm total rainfall amounts through Saturday night of 6-
10 inches are possible across the eastern Midlands, 3-6 inches over
the central Midlands and 1-3 inches across the western Midlands.
Flash Flood Watch continues for a large portion of the forecast area
through Saturday night.

In addition to widespread rainfall, strong winds are also forecast
tonight through into Saturday night. Followed the National Hurricane
Center guidance for the wind forecast. Winds of 30 to 35 mph with
gusts up to 45 mph currently possible. Both the GFS and NAM models
indicated boundary layer winds of 40 to 50 knots across the eastern
half of South Carolina. Some of these winds could mix down to the
surface in stronger rainbands. Have expanded the Wind Advisory to
all of the Midlands and most of the CSRA. A high wind watch/warning
may be needed for the eastern Midlands late tonight into Saturday.

Based on the forecast track, the forecast area will not get into
the right-front quadrant of the storm and there should be little
or no surface-based instability because of cloudiness and the
lingering effects of the cool wedge of air that has overspread the
area. Therefore, there is a diminished tornado threat.

Matthew should be pushing eastward and out to sea Saturday night,
and have indicated decreasing pops and winds through that period.

Expect lows temperatures tonight to range from the upper 60s west to
lower 70s east.  Highs Saturday should be slightly below normal...
in the mid 70s to lower 80s. Cooler reading in the lower 60s are
forecast Saturday night.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Should see a drying trend Sunday with dry weather lingering into
Thursday. Dry high pressure will likely dominate at least through the
early part of the medium-range period. The models support pops 20
percent or less through the period. Temperatures should continue to
be on the cool side of climatology. May see a little bit of a warm
up by the middle of next week.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
High pressure ridging down the eastern seaboard, combined with
the offshore trough, and circulation associated with Hurricane
Matthew located off the east coast of the Florida peninsula,
providing a continued NE low level wind. Widespread IFR/MVFR CIGS
in place across the forecast area this morning. Confidence in
diurnal ceiling improvement is low but have indicated a return to
MVFR by midday. Increasing low level moisture flux/isentropic lift
is supporting some showers this morning. More significant rain
bands, associated with the northern periphery of Matthew, are
expected to affect the area late this afternoon. Rain may be
moderate to heavy at times which will likely result in visibility
restrictions. Ceilings also expected to decline to IFR again by
late afternoon. Winds will increase through the period as Matthew
approaches the South Carolina coast.

EXTENDED AVIATION OUTLOOK...Aviation interests are urged to monitor
the latest official forecasts regarding track and intensity of
Hurricane Matthew. Windy conditions, along with heavy rain bands and
associated restrictions, expected to affect our terminals through
Saturday night. It appears that the strongest winds and heaviest
rain/restrictions will occur late tonight through Saturday.
Return to VFR expected Saturday night/Sunday, but breezy
conditions could linger into Sunday.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Flash Flood Watch through Sunday morning FOR GAZ077.
     Wind Advisory from 8 PM this evening to 2 AM EDT Sunday FOR
     GAZ064-065-077.
SC...Flash Flood Watch through Sunday morning FOR SCZ015-016-021-
     022-027>031-035>038-041.
     Wind Advisory from 8 PM this evening to 2 AM EDT Sunday FOR
     SCZ015-016-020>022-025>031-035>038-041.

&&
Hazardous weather outlook, Oct 7, 4:27 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
427 AM EDT FRI OCT 7 2016

GAZ064-065-SCZ020-025-026-080830-
COLUMBIA-RICHMOND-NEWBERRY-EDGEFIELD-SALUDA-
427 AM EDT FRI OCT 7 2016

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

PERIODS OF MODERATE TO HEAVY RAIN MAY OCCUR TONIGHT INTO SATURDAY
ASSOCIATED WITH HURRICANE MATTHEW. A FLASH FLOOD WATCH MAY BE
NEEDED. PLEASE SEE THE LATEST ADVISORY FROM THE NATIONAL
HURRICANE CENTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ077-SCZ015-016-021-022-027>031-035>038-041-080830-
BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND-
LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
427 AM EDT FRI OCT 7 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

A HIGH WIND WARNING MAY BE NEEDED FOR THE EASTERN MIDLANDS LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

A HIGH WIND WARNING MAY BE NEEDED FOR THE EASTERN MIDLANDS ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ040-063-SCZ018-080830-
LINCOLN-MCDUFFIE-MCCORMICK-
427 AM EDT FRI OCT 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PERIODS OF MODERATE TO HEAVY RAIN ALONG WITH BREEZY CONDITIONS
MAY OCCUR TONIGHT INTO SATURDAY ASSOCIATED WITH HURRICANE MATTHEW.

PLEASE SEE THE LATEST ADVISORY FROM THE NATIONAL HURRICANE
CENTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Warnings in South Carolina, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.